MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a flexor high flex ansel guiding sheath was used for a thoracal abdominal endovascular aneurysm repair.The device was introduced in the usual fashion.Upon removal of the dilator, the dilator hub separated from the dilator itself.The end user was able to grab the dilator and remove it safely.The dilator and hub components were saved for return and evaluation.The sheath was already in when the dilator broke.The procedure was finished with this sheath.No unintended section of the device remained inside the patient's body and the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The complaint dilator was returned for evaluation; the sheath was not returned.Visual inspection revealed that the proximal fitting had separated from the shaft of the dilator.No other notable damage was observed.The flare size (diameter) was measured using calipers and was found to be within specification.Also, the inner diameter of the connector cap was measured using pin gauges, and was found to be within specification.Review of device history record shows no nonconforming events which could contribute to this failure mode.This complaint is the third reported complaint associated to the complaint lot.Based on the provided information and results of the investigation, a definitive root cause cannot conclusively be determined.Measures have been previously initiated to address this issue.The appropriate personnel will be notified and monitoring for similar complaints will continue.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6661053
Report Number1820334-2017-01387
Device Sequence Number1616121
Product Code DYB
UDI-Device Identifier00827002562790
UDI-Public(01)00827002562790(17)190324(10)6837580
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1